Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
danthemainman01

Not Seeing Results

Hey all, i've been on 80 mgs of accutane since the beginning of July. It's for my chest and back, which have moderate cystic acne. I've had all the usual side effects (dry eyes, nose, and lips), as well as some drying of the skin. I also went through a tough time and stopped taking it for about a week, as well as starting at only 40 mg a day for about a week after that. However, I haven't seen much results, at least in terms of my chest, which is the area I want cleared up the most. My back I think has seen some improvement, though not as much as I had hoped either. My derm says I'll be taken off in November, which is only 5 months, but I was expecting to see some results by now. When I go in for my checkups, she asks if there have been any new pimples, and I hadn't gotten any until a few weeks ago, when about 3 big ones appeared on my chest and refuse to go away. I know that some people experience flare ups, but I thought this doesn't happen after the first month. Also, I know that chest and back acne may take longer to get rid of, but I was hoping to see more improvement by now. Is there still hope for me?

Share this post


Link to post
Share on other sites

Hey there,

I'm sorry you aren't seeing the results you were hoping for. I would be sure to let your derm know the next time you see her that you ARE in fact still breaking out. My derm told me I would be on it for 5 months unless I was still breaking out, in which case he would keep me on an additional month (I am currently in the middle of my 3rd month). My experience has been different than yours but I do still get the occasional random zit, although not as bad as before. I have spent a lot of time reading other user's logs and I don't think flair ups at your point in the course is necessarily uncommon. Some people do not begin clearing until the 5th month.

Good luck, don't lose hope.

Share this post


Link to post
Share on other sites

Thanks! It's really not that much, to be honest, I have seen some improvement on my chest, as in the redness has gone down, and I do believe some zits have gone away. It's just these three big ones that have appeared that have me worried. I've heard of people getting cysts on accutane which last for a little while, so maybe these are them.

Share this post


Link to post
Share on other sites

Also, another bump, but I have been seeing a lot more acne in the," ahem," buttocks region...might this be because of the accutane? I had a smidgen before, but now it's spread to the other cheek haha and is really annoying. They don't hurt or itch, they're just there, though I really only see them when I shower, so maybe it's the hot water that makes it flare up.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×